MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; MARYLAND BIPOLAR FORCEPS

INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; MARYLAND BIPOLAR FORCEPS
Model Number 420172-18
Medical Device Problem Code Energy Output Problem (1431)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/10/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) has received the maryland bipolar forceps instrument associated with this complaint and completed investigations.The instrument was found to have a broken conductor wire at the distal clevis.The instrument failed the electrical continuity test, confirming a complete break in the wire.Thermal damage was found near the base of one of the grip tips on the bipolar yaw pulley.Components adjacent to the broken wire do not show damage.The instrument was found to have thermal damage to the yaw pulley.The yaw pulley had charring and/or localized melting on the outer surface one bipolar yaw pulley at the base of the grip.As a result of the damage, a section of the active electrode (grip) was exposed that would not normally be exposed.The instrument failed the electrical continuity test.A review of the procedure logs indicated that a monopolar instrument was used during this case.
 
Event or Problem Description
It was reported during the da vinci assisted surgical procedure; the maryland bipolar forceps instrument had no energy.The procedure was completed with no reported injury.

Brand Name
ENDOWRIST;DAVINCI SI
Common Device Name
MARYLAND BIPOLAR FORCEPS
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key21146686
Report Number2955842-2025-00417
Device Sequence Number9088633
Product Code NAY
UDI-Device Identifier00886874111475
UDI-Public(01)00886874111475(10)K10230803
Combination Product (Y/N)N
Initial Reporter CountryTU
PMA/510(K) Number
K050369
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 01/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number420172-18
Device Catalogue Number420172
Device Lot NumberK10230803 384
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/08/2025
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/09/2025
Initial Report FDA Received Date01/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/03/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexPrefer Not To Disclose